Alert archive / Georgia / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 250, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 27, 2001, 3:52 PM EDT for Jefferson County, Johnson County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 27, 2001, 3:52 PM EDT (19:52 UTC)
- Expired
- Jun 27, 2001, 4:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Jefferson County, GA, Johnson County, GA
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 831 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1049 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 271953
SVRATL
GAC163-167-272030-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
352 PM EDT WED JUN 27 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JEFFERSON COUNTY IN EAST CENTRAL GEORGIA
EASTERN JOHNSON COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 430 PM EDT
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 9 MILES SOUTHEAST OF WADLEY TO 5
MILES SOUTHWEST OF KITE...MOVING NORTHEAST AT 10 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...WADLEY AND
KITE.
HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN
THE WARNED AREA.
INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS AND STAY
AWAY FROM WINDOWS. DO NOT USE TELEPHONES OR ELECTRICAL APPLIANCES.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3300 8229 3281 8256 3254 8267 3259 8256
3266 8249 3276 8246 3278 8241 3280 8242
3284 8230What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 1:05 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jun 27, 1:05 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 105 PM EDT WED JUN 27 2001 CURRENT. DESTABILIZING EXTREME NORTH, WHERE SATELLITE SHOWS DEVELOPMENT TAKING PLACE. FOR PRESENT WILL HANDLE WITH NOWS AND SWAS IF NEEDED. SEE SWOMCD. MODELS. CONTINUE PREVIOUS SOLUTION AND AL SIMILAR. HOWEVER, POPS UPPED DRAMATICALLY THURSDAY. APPEARS WARM FRONT OVER RUNNING PATTERN. AVN MORE EMPHASIS ON TROPICAL EASTERLY WAVE OVER NORTH FLORIDA. AVN COMBINED IT WITH DEEPENING SURFACE SYSTEM OVER LOWER MS VALLEY TO GIVE INCREASED POPS THURSDAY. SURFACE. WHILE BERMUDA HIGH RIDGE HOLDS OVER THE EAST, MODELS NOW KEEP SOME WEAKNESS MOVING OVER WEST GA INTO SATURDAY, WITH RIDGE REBUILDING IN AND SINKING A LITTLE FURTHER SOUTH EARLY NEXT WEEK. BACK DOOR FRONT SLINKS INTO GA BY TUE AND STALLS. THESE DEVELOPMENTS NEW AND HENCE SUSPECT. NEXT DRIFT WILL BE TO INCREASE POPS FROM LAST RUNS SINCE NOW HAVE SURFACE FEATURE TO FOCUS ON. ALOFT. LOW OVER MID MS VALLEY CONTINUES VERY SLOW DRIFT TO W AND TO WEAKEN. OVER WEEKEND TROF MOVES THRU NORTHERLY FLOW. THIS OPENS UP LONG TROF INTO WHICH LOW MOVES SOUTH TO GULF. VORT ROTATES AROUND LOW THRU, WHICH INDUCES SURFACE TROF OVER GA AND INCREASED POPS. TEMPERATURES. VERY SLOW SMALL INCREASE IN THICKNESS THRU PERIOD. THUS IF FULL SUN, TEMPERATURES SHOULD INCREASE A DEG OR SO. BUT WITH INCREASED POPS/CLOUDS, SHOULD SEE LITTLE INCREASE. ATL 67/85/68/84 3634 AHN 66/86/67/86 3624 RMG 65/88/65/86 3534 GVL 68/80/66/81 3736 CSG 68/89/69/86 2426 MCN 66/88/68/86 2534 .ATL... GA...NONE. OUR DETAILED COUNTY FORECASTS ARE AVAILABLE AT FOUS52 KFFC OUR AREA YFORECAST FOR NORTH AND CENTRAL GEORGIA CITIES IS AVAILABLE AT FLUS42 KFFC
In the hours before
Special weather statement, Jun 27, 11:00 AM EDT, 4 hours 52 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-272200- HAZARDOUS WEATHER OUTLOOK FOR NORTH AND CENTRAL GEORGIA NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1100 AM EDT WED JUN 27 2001 ...ISOLATED SEVERE THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING... .SYNOPSIS... LOW PRESSURE ALOFT OVER THE MID U.S. WILL DRIFT WEST THROUGH TONIGHT. SURFACE HIGH PRESSURE WILL CONTINUE ALONG THE EAST COAST AND WESTERN ATLANTIC. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE HAIL OF AN INCH OR LESS...AND DAMAGING WINDS. FREQUENT LIGHTNING AND HEAVY RAIN CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. THE MOST LIKELY AREA FOR SEVERE STORMS WILL BE ALONG AND NORTH OF A LINE...FROM COLUMBUS TO MACON TO ATHENS...BUT SEVERE STORMS WILL BE POSSIBLE ANYWHERE OVER NORTH AND CENTRAL GEORGIA. THE MOSTLY LIKELY TIME FOR SEVERE WEATHER WILL BE LATE THIS AFTERNOON AND EARLY EVENING. .DISCUSSION... ABUNDANT LOW LEVEL MOISTURE WILL CONTINUE OVER THE AREA. THE AIRMASS WILL BECOME UNSTABLE WITH LIFTED INDICES OF MINUS 3 TO MINUS 6...AND CAPES OF 1000 TO 2500. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MQANAGEMENT PERSONNEL...SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/FFC.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:04 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall | 26 min |
| Jun 27, 2:57 PM EDT | Severe Thunderstorm Warning | FFC | Jasper | 33 min |
| Jun 27, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Putnam | 30 min |
| Jun 27, 4:00 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Putnam | 30 min |
| Jun 27, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 30 min |
| Jun 27, 7:16 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach | 44 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.